MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPEN END URETERAL AXXCESS CATHETER; CATHETER, URETHRAL

BOSTON SCIENTIFIC CORPORATION OPEN END URETERAL AXXCESS CATHETER; CATHETER, URETHRAL
Model Number M0064001161
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Should the device become available for analysis and there is any further relevant information, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an axxcess ureteral catheter open end device was used during a procedure performed on (b)(6) 2022.During unpacking, it was found that the tip of the catheter was torn.The procedure was completed with another axxcess ureteral catheter open end device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device code a0414 captures the reportable event of catheter tip was torn.Block h10: investigation result the returned axxcess ureteral catheter open end device was analyzed, and a visual evaluation noted that the distal end of the catheter was torn, thereby confirming the reported event.Functional evaluation was performed and a mandrel was inserted through the device and no resistance was felt.Microscopic inspection confirmed that the distal end of the catheter was torn.This problem is likely due to factors or conditions related to procedure, such as excessive force applied to the device when the catheter was pushed with the pusher over the guidewire or when the catheter was used which could have affected the device performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
OPEN END URETERAL AXXCESS CATHETER
Common Device Name
CATHETER, URETHRAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13423439
Report Number3005099803-2022-00472
Device Sequence Number5328038
Product Code GBM
UDI-Device Identifier08714729191971
UDI-Public08714729191971
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K830840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2025
Device Model NumberM0064001161
Device Catalogue Number400-116
Device Lot Number0027667399
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2022
Supplement Date Received by Manufacturer02/18/2022
Initial Report FDA Received Date02/02/2022
Supplement Report FDA Received Date03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown